• Myth1977 Myth1977
    December 12, 2008
    Muscle jerks symtom of restless leg?
    Myth1977 Myth1977
    December 12, 2008

    When your muscles jerk in the jaw, shoulder or legs while you are falling asleep is that restless leg?

     

    I Have FMS, so not now to chronic insomnia and unrestorative sleep.  But lately far more day time drowsiness, to the point of falling asleep at work.  Then when I try to sleep, or nap, these muscle jerks jolt me awake.  If I take a sleeping pill, apparently I still kick and twitch anyway.  I also making a lot of noises, but not talking.  I'm dying to get a good nights sleep at this point.

    READ MORE

FROM OUR EXPERTS


FROM OUR COMMUNITY

  • evey May 13, 2009
    evey
    December 12, 2008

    my wife experiences this disorder

    READ MORE
  • Kelly December 18, 2008
    Kelly
    December 12, 2008

    I have been diagnosed with RLS, and leg and sometimes arm or wrist jerks are common for me, along with the feeling like my legs are moving inside my skin or twisting like a rope.  My neurologist prescribed Requip, which recently came out as the less expensive generic Ropinerole, and it makes a big difference in my ability to sleep.

    READ MORE
  • evey May 13, 2009
    evey
    December 12, 2008

    need help

    READ MORE
  • Kelly December 18, 2008
    Kelly
    December 12, 2008

    As a comment to the suggestion for a sleep study.  I would only do it if your insurance will foot the bill.  I had a sleep study, and it was completely inconclusive.  They told me that I woke up numerous times (like I didn't know that!), but they could not tell me why.  They just gave me a prescription for Ambien and sent me home.  Fortunately it wasn't MY money that was wasted!

    READ MORE
  • Susan H December 02, 2010
    Susan H
    December 12, 2008

    I have RLS and am taking Mirapex for it.  The Mirapex helps the sensation in my legs, but I still twitch while falling asleep and all throughough the night.....sometimes very violently.

     

    Recently, I have had trouble with cramping and swelling in my calves and ankles that I suspect is a result of the Mirapex....the dose has been consistently increased to counteract the tolerance that I develop after a few weeks.  It's nightmarish.

     

    I've cut my dose of Mirapex down to .75 mg once a day in order to keep the creepy crawlies at bay and am scheduled for a sleep study in January....not to mention I have been to a vascular specialist (testing ongoing there) for the swelling/cramping.

     

    I hope I get some answers and relief....I can relate all too well.  I'm also at the point of falling asleep at work and, even more disturbingly, while driving.  I've found that keeping hard candy in my mouth (Jolly Ranchers work well) helps to keep me more focused (albeit with a sugar-coated mouth). 

     

    I'll repost if and when I get any answers/relief from this latest round of doctor visits....fingers are crossed, still holding on to some optimism!

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.